Alert archive / Missouri / Special Weather Statements in 2011
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jun 13, 2011, 8:21 AM CDT for Douglas County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2011, 8:21 AM CDT (13:21 UTC)
- Expired
- Jun 13, 2011, 9:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
County Douglas County, MO
The radar
The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2484 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 21.9
The text
As transmitted, in the capitals the NWS used until 2016.
707 WWUS83 KSGF 131321 SPSSGF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 821 AM CDT MON JUN 13 2011 MOZ091-092-096-131400- DOUGLAS MO-WEBSTER MO-WRIGHT MO- 821 AM CDT MON JUN 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DOUGLAS...SOUTHEASTERN WEBSTER AND SOUTHWESTERN WRIGHT COUNTIES UNTIL 900 AM CDT... AT 820 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF ODIN...OR 16 MILES SOUTHEAST OF MARSHFIELD...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... MANSFIELD BY 840 AM CDT. 6 MILES SOUTHWEST OF NORWOOD BY 855 AM CDT. BRUSHYKNOB BY 900 AM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY AFTERNOON FOR SOUTHERN MISSOURI. LAT...LON 3696 9224 3682 9249 3724 9281 3734 9263 TIME...MOT...LOC 1321Z 324DEG 22KT 3722 9266 $$ LINDENBERG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jun 13, 5:09 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 13, 5:09 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 509 AM CDT MON JUN 13 2011 ...UPDATE TO AVIATION... .DISCUSSION... TEMPERATURES VARIED ACROSS THE REGION EARLY THIS MORNING AS MIDDLE 60S WERE OBSERVED IN THE EASTERN OZARKS...WHILE MIDDLE 70S WERE COMMON OVER THE OSAGE PLAINS OF SOUTHEAST KANSAS AND WESTERN MISSOURI. THIS TEMPERATURE GRADIENT OCCURRED IN RESPONSE TO A WARM FRONT THAT WAS POSITIONED FROM NORTHWEST TO SOUTHEAST ACROSS THE OZARKS. A COMPLEX OF SHOWERS AND THUNDERSTORMS WAS SUPPOSE TO BE ONGOING AT THE MOMENT...BUT ITS NOT. AS A MATTER OF FACT...OTHER THAN THE KANSAS WIND MILLS SHOWING UP ON TOP OF THE FLINT HILLS...THE REGIONAL COMPOSITE DOESN'T SHOW A SINGLE ECHO AS OF 230 AM. AREA PROFILERS IS SHOWING INCREASING LOW LEVEL JET WINDS ACROSS NORTHERN OKLAHOMA AND SOUTHERN KANSAS. AS THIS LOW LEVEL JET INTERSECTS THE SURFACE FRONT OVER EASTERN KANSAS...ITS STILL POSSIBLE THAT CONVECTION WILL INITIATE IN THIS AREA...AND DIVE SOUTHEAST INTO THE OZARKS REGION. AT LEAST THIS IS WHAT THE H-TRIP IS SHOWING...ALONG WITH THE RUC 13. THEREFORE...OUR FIRST PERIOD PRECIPITATION CHANCES ARE COMPLETELY DEPENDENT UPON WHAT HAPPENS OVER THE NEXT FEW HOURS ACROSS EASTERN KANSAS. WILL CONTINUE TO MONITOR RADAR IN THIS AREA...AND MAKE A LAST MINUTE CALL TODAY'S PRECIPITATION CHANCES. REGARDING TEMPERATURES TODAY...LOCATIONS SOUTHWEST OF THE WARM FRONT WILL WARM INTO THE 90S...WHILE AREAS ALONG OR NORTH OF THE FRONT WILL REMAIN COOLER. IT APPEARS AS THOUGH ANOTHER COMPLEX OF THUNDERSTORMS WILL DEVELOP TONIGHT. MODELS HAVE THIS COMPLEX DEVELOPING FURTHER NORTH ACROSS NORTHERN MISSOURI...AND THEN PEELING SOUTHEAST ALONG THE MISSISSIPPI RIVER. THEREFORE WE HAVE LOWERED POPS ACROSS MOST AREAS...WITH 30 TO 40 PERCENT CHANCES GOING OVER CENTRAL MISSOURI. DRY CONDITIONS SHOULD PERSIST THROUGH THE DAY ON TUESDAY...WITH ADDITIONAL THUNDERSTORM CHANCES INCREASING TUESDAY NIGHT AND INTO WEDNESDAY. THE INCREASE IN PRECIPITATION CHANCES WILL OCCUR IN RESPONSE TO THE APPROACH OF AN UPPER SHORTWAVE TROUGH...WHICH WILL INTERACT WITH AN INCREASINGLY MOIST AND UNSTABLE AIRMASS. THE UPPER LEVEL PATTERN ASSUMES A NORTHWEST FLOW STRUCTURE THROUGH THE MIDDLE AND END OF THE WORK WEEK. THIS SET UP WILL BE FAVORABLE FOR MORE THUNDERSTORM CHANCES. ONE SIGNAL IN PARTICULAR SHOWS UP STRONG FOR THURSDAY NIGHT INTO FRIDAY...AS MODELS INDICATE A FAIRLY DECENT SHORTWAVE TROUGH MIGRATING THROUGH THE NORTHWEST FLOW. AS WE GET INTO NEXT WEEKEND...THE SUMMERTIME RIDGE STARTS TO NOSE BACK INTO THE OZARKS...PUSHING THE SYNOPTIC FRONT WELL INTO THE IOWA AND NEBRASKA CORNBELT. THIS WOULD ALLOW FOR A HOT...HUMID...AND DRY WEEKEND AHEAD. CRAMER && .AVIATION... /ISSUED 502 AM CDT MON JUN 13 2011/ FOR THE 13/1200Z KSGF/KJLN/KBBG TAFS...CONVECTION FINALLY STARTING TO IN AN AREA OF ISENTROPIC ASCENT WITH VEERING LOW LEVEL JET OVER NORTHERN MO. SOME OF THIS ACTIVITY WILL DEVELOP SOUTHWARD AS WELL INTO CENTRAL AND EAST CENTRAL MO WITH INCREASED ISENTROPIC ASCENT AS THE 850MB FLOW CONTINUES TO VEER SOMEWHAT. WILL WATCH TRENDS...BUT WILL KEEP TAF SITES DRY FOR NOW IN THE NEAR TERM. OTHERWISE WILL LEAVE TAFS VFR OTHER THAN SOME EARLY MORNING MVFR FOG IN SOME AREAS. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 13, 5:34 AM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 534 AM CDT MON JUN 13 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 534 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED LIGHTNING RISK. LIMITED HAIL RISK. LIMITED WIND RISK. DISCUSSION... A CLUSTER OF THUNDERSTORMS WILL IMPACT AREAS OF CENTRAL MISSOURI THIS MORNING. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARDS WITH SOME OF THE STRONGER STORMS WITHIN THE CLUSTER. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE COMMON WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODIC CHANCES FOR THUNDERSTORMS CANNOT BE RULED OUT FROM TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Jun 13, 6:28 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
628 AM CDT MON JUN 13 2011
MOZ058-131215-
MARIES MO-
628 AM CDT MON JUN 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARIES COUNTY UNTIL
715 AM CDT...
AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELLE...OR 14 MILES SOUTH OF LINN...MOVING
SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BELLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT.
SEEK SHELTER INDOORS AND AWAY FROM WINDOWS.
LAT...LON 3829 9163 3809 9163 3806 9167 3821 9188
3829 9186 3830 9186 3830 9165
TIME...MOT...LOC 1126Z 280DEG 17KT 3829 9174
DSASpecial weather statement, Jun 13, 6:47 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 AM CDT MON JUN 13 2011
MOZ080-081-131230-
LACLEDE MO-DALLAS MO-
647 AM CDT MON JUN 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALLAS AND WESTERN
LACLEDE COUNTIES UNTIL 730 AM CDT...
AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES EAST OF URBANA...OR 13 MILES SOUTHEAST OF
HERMITAGE...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BENNETT SPRINGS...ELDRIDGE...LEADMINE...
LONG LANE...LOUISBURG...PHILLIPSBURG...PLAD...PUMPKIN CENTER...
TUNAS...URBANA AND WINDYVILLE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BENNETT
SPRING STATE PARK. INTERSTATE 44 BETWEEN MILE MARKERS 114 AND 121
WILL ALSO BE IMPACTED BY THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEASTERN MISSOURI.
LAT...LON 3790 9299 3790 9283 3785 9260 3751 9276
3779 9319 3780 9319 3790 9313 3790 9300
TIME...MOT...LOC 1147Z 296DEG 19KT 3783 9304Special weather statement, Jun 13, 7:01 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
701 AM CDT MON JUN 13 2011
MOZ058-071-131230-
MARIES MO-PHELPS MO-
701 AM CDT MON JUN 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARIES AND NORTHEASTERN
PHELPS COUNTIES UNTIL 730 AM CDT...
AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF BELLE...OR 16 MILES NORTH OF
ROLLA...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE BELLE AND ROSATI.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM.
LAT...LON 3807 9175 3830 9173 3828 9163 3816 9163
3816 9153 3815 9151 3803 9152
TIME...MOT...LOC 1201Z 282DEG 19KT 3816 9167
DSASpecial weather statement, Jun 13, 7:32 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 AM CDT MON JUN 13 2011
MOZ081-091-092-131315-
LACLEDE MO-WEBSTER MO-WRIGHT MO-
732 AM CDT MON JUN 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WEBSTER...SOUTHWESTERN
LACLEDE AND WRIGHT COUNTIES UNTIL 815 AM CDT...
AT 731 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CONWAY...OR 10 MILES NORTHEAST OF
MARSHFIELD...MOVING SOUTHEAST AT 40 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE CONWAY...DUNCAN...GROVESPRING...
HARTVILLE...MOUNTAIN GROVE...NIANGUA...NORWOOD...ODIN...PHILLIPSBURG
AND RADER.
INTERSTATE 44 BETWEEN MILE MARKERS 102 AND 114 WILL ALSO BE IMPACTED
BY THIS STORM.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHERN MISSOURI.
LAT...LON 3712 9274 3748 9296 3749 9286 3755 9285
3759 9277 3711 9224
TIME...MOT...LOC 1232Z 331DEG 37KT 3746 9281
DSALocal storm report, Jun 13, 8:03 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
803 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM HAIL NIANGUA 37.39N 92.83W
06/13/2011 E1.00 INCH WEBSTER MO PUBLIC
&&
JCOLUCCISpecial weather statement, Jun 13, 8:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 821 AM CDT MON JUN 13 2011 MOZ091-092-096-131400- DOUGLAS MO-WEBSTER MO-WRIGHT MO- 821 AM CDT MON JUN 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DOUGLAS...SOUTHEASTERN WEBSTER AND SOUTHWESTERN WRIGHT COUNTIES UNTIL 900 AM CDT... AT 820 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF ODIN...OR 16 MILES SOUTHEAST OF MARSHFIELD...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... MANSFIELD BY 840 AM CDT. 6 MILES SOUTHWEST OF NORWOOD BY 855 AM CDT. BRUSHYKNOB BY 900 AM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY AFTERNOON FOR SOUTHERN MISSOURI. LAT...LON 3696 9224 3682 9249 3724 9281 3734 9263 TIME...MOT...LOC 1321Z 324DEG 22KT 3722 9266 LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:28 AM CDT | Special Weather Statement | SGF | Maries | 47 min |
| Jun 13, 6:47 AM CDT | Special Weather Statement | SGF | Dallas | 43 min |
| Jun 13, 7:01 AM CDT | Special Weather Statement | SGF | Maries | 29 min |
| Jun 13, 7:12 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 22 min |
| Jun 13, 7:32 AM CDT | Special Weather Statement | SGF | Wright | 43 min |
| Jun 13, 9:06 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 40 min |
| Jun 13, 9:08 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 52 min |
| Jun 13, 9:51 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 23 min |
| Jun 13, 10:05 AM CDT | Special Weather Statement | SGF | Phelps | 25 min |
| Jun 13, 11:23 AM CDT | Special Weather Statement | SGF | Shannon | 52 min |
| Jun 13, 11:52 AM CDT | Special Weather Statement | SGF | Miller | 38 min |
| Jun 13, 2:50 PM CDT | Special Weather Statement | SGF | Taney | 55 min |
| Jun 13, 3:16 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 38 min |
Nearby
Special Weather Statements in Missouri, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.